Alert archive / Missouri / River Flood Warnings in 2011
River Flood Warning 54, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Mar 16, 2011, 9:24 AM CDT for Jefferson County, Saint Louis County, Missouri. It took effect at Mar 16, 2011, 5:00 PM CDT. It was in force for 40 hr.
The area
The counties it named.
The facts
- Issued
- Mar 16, 2011, 9:24 AM CDT (14:24 UTC)
- In effect from
- Mar 16, 2011, 5:00 PM CDT
- Expired
- Mar 18, 2011, 8:35 AM CDT
- In force
- 40 hr
- Issued by
- NWS St. Louis, MO
- Flood severity
- Minor
Counties Jefferson County, MO, Saint Louis County, MO
The radar
The St Louis radar (KLSX), 32 km from the middle of the area, began a volume at 14:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Meramec River at Valley Park (VLLM7). The gauge peaked at 16.77 ft at Mar 17, 2011, 12:00 AM CDT.
- Action stage
- 11 ft
- Minor stage
- 18 ft
- Moderate stage
- 21 ft
- Major stage
- 27 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07019130, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
785
WGUS43 KLSX 161424
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
924 AM CDT WED MAR 16 2011
...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVER IN MISSOURI...
MERAMEC RIVER AT VALLEY PARK
.THIS FLOOD WARNING IS A RESULT OF UP TO TWO INCHES OF LIQUID
PRECIPITATION THIS PAST WEEK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING
SITUATION AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS
CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
&&
MOC099-189-171424-
/O.NEW.KLSX.FL.W.0054.110316T2200Z-110319T0000Z/
/VLLM7.1.ER.110316T2200Z.110317T0600Z.110318T0000Z.NO/
924 AM CDT WED MAR 16 2011
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLOOD WARNING FOR
THE MERAMEC RIVER AT VALLEY PARK
* FROM THIS AFTERNOON TO THURSDAY NIGHT.
* AT 9:00 AM WEDNESDAY THE STAGE WAS 14.9 FEET.
* FLOOD STAGE IS 16.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS FORECAST TO CREST NEAR 16.4 FEET THURSDAY
MORNING BEFORE FALLING BELOW FLOOD STAGE THURSDAY NIGHT.
* IMPACT...AT 16.0 FEET...FLOOD STAGE. MINOR FLOODING BEGINS. BUDER
PARK BEGINS TO FLOOD.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 03/17 03/18 03/19 03/20 03/21
MERAMEC RIVER
VALLEY PARK 16.0 14.89 16.4 14.7 10.4 7.4 6.44 follow-up statements
073
WGUS83 KLSX 170128
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
828 PM CDT WED MAR 16 2011
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN MISSOURI..
THE MERAMEC RIVER AT
...VALLEY PARK
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE NATIONAL WEATHER SERVICE WILL CONTINUE TO ISSUE FOLLOW UP STATEMENTS
AS CONDITIONS OR FORECASTS CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
&&
MOC099-189-180128-
/O.CON.KLSX.FL.W.0054.000000T0000Z-110319T0000Z/
/VLLM7.1.ER.110316T2130Z.110317T0600Z.110318T0000Z.NO/
828 PM CDT WED MAR 16 2011
THE FLOOD WARNING CONTINUES FOR
THE MERAMEC RIVER AT VALLEY PARK
* UNTIL FRIDAY EVENING.
* AT 8 PM WEDNESDAY THE STAGE WAS 16.4 FEET.
* FLOOD STAGE IS 16.0 FEET.
* MINOR FLOODING IS OCCURRING.
* FORECAST...THE RIVER WILL RISE TO NEAR 16.6 FEET OVERNIGHT AND
FALL BELOW FLOOD STAGE TOMORROW EVENING.
* IMPACT...AT 16.0 FEET...BUDER PARK BEGINS TO FLOOD.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 03/17 03/18 03/19 03/20 03/21
MERAMEC RIVER
VALLEY PARK 16.0 16.43 16.6 14.7 10.4 7.6 6.6886
WGUS83 KLSX 171335
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
835 AM CDT THU MAR 17 2011
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSOURI...
MERAMEC RIVER AT VALLEY PARK
.THIS FLOOD WARNING IS A RESULT OF THE HEAVY RAINS THAT FELL SUNDAY NIGHT
AND MONDAY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
&&
MOC099-189-181335-
/O.CON.KLSX.FL.W.0054.000000T0000Z-110319T0000Z/
/VLLM7.1.ER.110316T2130Z.110317T0830Z.110318T0000Z.NO/
835 AM CDT THU MAR 17 2011
THE FLOOD WARNING CONTINUES FOR
THE MERAMEC RIVER AT VALLEY PARK
* UNTIL FRIDAY EVENING.
* AT 8:00 AM THURSDAY THE STAGE WAS 16.7 FEET.
* FLOOD STAGE IS 16.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
THIS EVENING.
* IMPACT...AT 16.0 FEET...FLOOD STAGE. MINOR FLOODING BEGINS. BUDER
PARK BEGINS TO FLOOD.
* IMPACT...AT 12.0 FEET...SLUICE GATES AT 5TH STREET, 3RD STREET, AND
FISHPOT CREEK AT UNION PACIFIC RAILWAY TRACKS MUST BE CLOSED.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 03/18 03/19 03/20 03/21 03/22
MERAMEC RIVER
VALLEY PARK 16.0 16.68 15.0 11.0 7.4 6.2 5.7889
WGUS83 KLSX 180137
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
837 PM CDT THU MAR 17 2011
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN MISSOURI...
THE MERAMEC RIVER AT
...VALLEY PARK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE NATIONAL WEATHER SERVICE WILL CONTINUE TO ISSUE FOLLOW UP STATEMENTS
AS CONDITIONS OR FORECASTS CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
&&
MOC099-189-190137-
/O.EXT.KLSX.FL.W.0054.000000T0000Z-110319T0258Z/
/VLLM7.1.ER.110316T2130Z.110317T0830Z.110318T0258Z.NO/
837 PM CDT THU MAR 17 2011
THE FLOOD WARNING CONTINUES FOR
THE MERAMEC RIVER AT VALLEY PARK
* UNTIL TOMORROW.
* AT 8 PM THURSDAY THE STAGE WAS 16.1 FEET.
* FLOOD STAGE IS 16.0 FEET.
* MINOR FLOODING IS OCCURRING.
* FORECAST...THE RIVER WILL FALL BELOW FLOOD STAGE OVERNIGHT.
* IMPACT...AT 16.0 FEET...MINOR FLOODING BEGINS. BUDER PARK FLOODS.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 03/18 03/19 03/20 03/21 03/22
MERAMEC RIVER
VALLEY PARK 16.0 16.13 15.2 11.2 7.6 6.4 5.9073
WGUS83 KLSX 181335
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
835 AM CDT FRI MAR 18 2011
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN
MISSOURI...
MERAMEC RIVER AT VALLEY PARK
.THIS WILL BE THE FINAL STATEMENT CONCERNING THIS FLOOD EVENT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
&&
MOC099-189-181405-
/O.CAN.KLSX.FL.W.0054.000000T0000Z-110319T0258Z/
/VLLM7.1.ER.110316T2130Z.110317T0830Z.110318T0227Z.NO/
835 AM CDT FRI MAR 18 2011
THE FLOOD WARNING IS CANCELLED FOR
THE MERAMEC RIVER AT VALLEY PARK.
* AT 8:00 AM FRIDAY THE STAGE WAS 14.5 FEET.
* FLOOD STAGE IS 16.0 FEET.
* FELL BELOW FLOOD STAGE AT 9:27 PM THURSDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 8.8 FEET BY TOMORROW
MORNING.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 03/19 03/20 03/21 03/22 03/23
MERAMEC RIVER
VALLEY PARK 16.0 14.50 8.8 6.3 5.5 4.9 4.4What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Mar 16, 6:51 AM CDT, 2 hours 33 minutes earlier.
Area forecast discussion, Mar 16, 6:51 AM CDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 651 AM CDT WED MAR 16 2011 .DISCUSSION... /346 AM CDT WED MAR 16 2011/ CLOUDS FROM SYSTEM HAVE FINALLY MOVED EAST OF AREA WITH JUST SOME LINGERING MID AND HIGH CLOUDS. MAIN FORECAST ISSUE IN THE SHORT TERM WILL BE TEMPS TODAY THROUGH THURSDAY...THEN NEXT CHANCE FOR RAIN BEGINNING THURSDAY NIGHT. FOR TODAY...RIDGE TO MOVE OFF TO OUR EAST ALLOWING SOUTHERLY WINDS TO RETURN TO THE REGION. THIS COMBINED WITH MOSTLY SUNNY SKIES WILL ALLOW TEMPS TO WARM UP INTO THE LOW TO MID 60S. STILL SOME CONCERN ABOUT SMALL AREA OF SNOW COVER...MAINLY OVER CALLAWAY COUNTY...SO HAVE SLIGHTLY LOWER TEMPS THERE COMPARED TO SURROUNDING COUNTIES. ALSO...KEPT PATCHY FOG MENTION FOR A FEW HOURS...DUE TO PLENTY OF LOW LEVEL MOISTURE ALONG I-70 CORRIDOR. BY TONIGHT...WITH STRONG SOUTHERLY FLOW...SC DECK WILL BEGIN TO ADVECT NORTHWARD INTO EASTERN KS/WESTERN MO...BUT REMAIN JUST TO THE WEST OF THE FORECAST AREA. LOWS WILL BE RATHER MILD IN THE MID 40S FAR EAST TO THE LOW 50S OVER CENTRAL MO. THEN ON THURSDAY...THE WARMUP REALLY KICKS INTO HIGH GEAR WITH BREEZY SOUTH TO SOUTHWEST WINDS...GUSTING UP TO 35 MPH AT TIMES. WILL SEE HIGH TEMPS IN THE LOW 70S FAR NORTHEAST TO THE UPPER 70S OVER CENTRAL MO. ALL OF THIS IS AHEAD OF THE NEXT WEATHER SYSTEM...A COLD FRONT THAT WILL BEGIN TO MOVE INTO THE AREA THURSDAY NIGHT BEFORE EXITING FRIDAY AFTERNOON. THURSDAY NIGHT...WILL SEE SHOWERS AND A FEW THUNDERSTORMS DEVELOP ALONG THE COLD FRONT OVER NORTHEASTERN MO/WEST CENTRAL IL. THIS ACTIVITY WILL THEN INCREASE IN COVERAGE AND SLIDE SOUTHWARD INTO REST OF FORECAST AREA ON FRIDAY...BEFORE TAPERING OFF FRIDAY NIGHT. LOWS THURSDAY NIGHT WILL BE IN THE LOW TO MID 50S...THEN SEE HIGHS ON FRIDAY RANGING FROM THE UPPER 50S FAR NORTH TO THE MID 70S FAR SOUTH...DEPENDING ON WHERE THE COLD FRONT AND PCPN ARE...TEMPS MAY NEED TO BE ADJUSTED UP OR DOWN EVEN MORE. ON FRIDAY NIGHT...THE FRONT WILL STALL TO THE SOUTH OF THE FORECAST AREA WITH MODELS SHOWING SYSTEM BEGINNING TO LIFT BACK NORTH THROUGH THE AREA SATURDAY THROUGH SUNDAY NIGHT WITH ANOTHER CHANCE FOR STORMS ESPECIALLY SATURDAY NIGHT AND SUNDAY...THEN FRONT LIFTS NORTH OF AREA...BEFORE ONCE AGAIN MOVING BACK SOUTH THROUGH THE AREA MONDAY NIGHT AND TUESDAY WITH ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS. CURRENT GRIDS HANDLE THIS WELL...SO NO MAJOR CHANGES TO THE EXTENDED. BYRD && .AVIATION... /535 AM CDT WED MAR 16 2011/ SWLY SFC WINDS WILL BACK AROUND TO A S-SWLY DIRECTION LATER TODAY WHILE INCREASING IN STRENGTH AS THE SFC HIGH CENTERED OVER NRN MS SHIFTS EWD...THEN THE WIND WILL BECOME MORE SLY THIS EVNG. SUS MAY STILL GET SOME FOG TIL ABOUT 13Z WED...BUT THE REST OF THE TAF SITES SHOULD HAVE NO RESTRICTION TO VSBYS. MAINLY JUST CIRRUS CLOUDS FOR TODAY. LOW-MID LEVEL CLOUDS AROUND 6000-7000 FT ACROSS SWRN MO MAY MOVE INTO COU LATER THIS MRNG. SWLY LOW LEVEL JET SHOULD BRING INCREASING LOW LEVEL MOISTURE TO OUR AREA LATE TGT. FOR NOW WILL JUST INCLUDE SCT LOW LEVEL CLOUDS FOR TGT DUE TO THE UNCERTAINTY IN THE EXTENT AND COVERAGE OF CLOUDS EXPECTED. SPECIFICS FOR KSTL...MAINLY JUST HIGH LEVEL CLOUDS FOR TODAY INTO THIS EVNG. PATCHY LOW-MID LEVEL CLOUDS ACROSS SWRN MO MAY MOVE INTO STL LATER THIS MRNG OR EARLY THIS AFTN...ALTHOUGH LOOKING AT SATELLITE LOOP AND MODEL RELATIVE HUMIDITY GUIDANCE MOST OF THESE CLOUDS WILL MOST LIKELY REMAIN SW OF STL TODAY. LOW LEVEL CLOUDS SHOULD ADVECT INTO STL LATE TGT AND THU MRNG...WITH INCLUDE A BKN040 CLOUD FORECAST FOR THU MRNG. LGT SFC WIND WILL BECOME SWLY LATER THIS MRNG...THEN SLY TGT AND STRENGTHEN THU MRNG. GKS && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Mar 16, 4:28 AM CDT, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 428 AM CDT WED MAR 16 2011 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-171200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 428 AM CDT WED MAR 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS THURSDAY NIGHT AND FRIDAY...THEN AGAIN ON SATURDAY NIGHT THROUGH SUNDAY NIGHT. ANOTHER CHANCE OF THUNDERSTORMS MONDAY NIGHT AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. BYRD
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 6:28 AM CDT | River Flood Warning | LSX | Cole | 33 hr |
Nearby
River Flood Warnings in Missouri, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.